MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5 FR S/L PER-Q-CATH PLUS SAFETY BASIC KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5 FR S/L PER-Q-CATH PLUS SAFETY BASIC KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 4135115
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reax1171 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that catheter was placed on (b)(6) 2017; patient¿s left side, 43 cm placed in vivo and 3cm left in vitro.Basic arm circumference of 27 cm.The catheter was placed for conventional chemotherapy with the medication order of oxaliplatin injection, fluorouracil injection and conventional medicine.There were no abnormalities during earlier stage of use.The patient went to the hospital for chemotherapy treatment at the end of (b)(6) 2017.Patient returned to the hospital on (b)(6) 2017, when drawing blood a milky liquid was present.The amount of the liquid was significantly reduced after drawing 20ml.The catheter was removed on the same day and there was still some milky liquid within the lumen which can be precipitated.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a milky liquid within the lumen was inconclusive due to the sample condition.One 5fr d/l per-q-cath picc was returned for investigation.The catheter exhibited evidence of use.The catheter extended to the 46 cm depth mark.A brownish colored residue was observed on the external surface of the hub and within the catheter.The printing on the catheter hub was partially worn.A sticky residue, which may have been from a dressing, was observed on the external surface of the catheter between the 2 and 3 cm depth mark.A 12cc syringe was attached to the per-q-cath picc.The syringe was aspirated and nothing was drawn from the catheter.The distal tip of the catheter was submerged in a beaker of water.The syringe was aspirated and clear water was pulled through the catheter.Fluid was flushed through the catheter, which revealed nothing remarkable.The lumen was patent to infusion and no leaks were observed.Since the milky liquid was not observed on the returned sample, the complaint was inconclusive.Due to the sequence of events and timeline reported by the complainant, the milky liquid was observed nearly six months after placement, which indicates that the milky liquid developed during use and could be associated with infusates that were administered through the catheter.A lot history review (lhr) of reax1171 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the patient's blood was drawn a milky liquid was present.The amount of the liquid was significantly reduced after drawing 20ml.¿the catheter was removed on the same day and there was still some milky liquid within the lumen which can be precipitated.¿ no patient injury reported.

Brand Name
5 FR S/L PER-Q-CATH PLUS SAFETY BASIC KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7070699
Report Number3006260740-2017-02160
Device Sequence Number1298371
Product Code LJS
UDI-Device Identifier00801741074929
UDI-Public(01)00801741074929
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4135115
Device Catalogue Number4135115
Device Lot NumberREAX1171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight63